Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 2, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jan 26, 2014, 10:35 PM CST for 24 counties in Texas. It took effect at Jan 26, 2014, 11:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2014, 10:35 PM CST (04:35 UTC)
- In effect from
- Jan 26, 2014, 11:00 PM CST
- Expired
- Jan 27, 2014, 5:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2481 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
209 WWUS74 KLUB 270435 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1035 PM CST SUN JAN 26 2014 TXZ021>044-271100- /O.NEW.KLUB.WI.Y.0002.140127T0500Z-140127T1100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 1035 PM CST SUN JAN 26 2014 ...WIND ADVISORY IN EFFECT UNTIL 5 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CST MONDAY. * TIMING...A STRONG COLD FRONT WILL MOVE INTO THE FAR SOUTHERN TEXAS PANHANDLE SHORTLY BEFORE MIDNIGHT...AND QUICKLY PASS THROUGH THE SOUTH PLAINS AREA. GUSTY NORTHEAST WINDS WILL PERSIST FOR SEVERAL HOURS BEHIND THE FRONT BEFORE GRADUALLY DECREASING MONDAY MORNING. * WINDS...NORTHEASTERLY AT 25 TO 35 WITH GUSTS TO NEAR 50 MPH. * IMPACTS...STRONG CROSS WINDS ON EAST-WEST ROADS WILL MAKE DRIVING DIFFICULT. BLOWING DUST WILL REDUCE VISIBILITY...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 26, 9:17 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Jan 26, 9:17 PM CST, 1 hour 18 minutes before
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
Hazardous weather outlook, Jan 26, 2:26 PM CST, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 226 PM CST SUN JAN 26 2014 TXZ021>044-272030- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 226 PM CST SUN JAN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ARCTIC FRONT WILL RACE ACROSS THE SOUTH PLAINS BEFORE SUNRISE ON MONDAY. NORTHEAST WINDS IMMEDIATELY BEHIND THIS FRONT COULD OCCASIONALLY REACH SUSTAINED SPEEDS NEAR 35 MPH...WITH A FEW GUSTS AS HIGH AS 50 MPH. THIS WILL CREATE SOME BLOWING DUST ACROSS THE SOUTHWEST SOUTH PLAINS BEFORE WINDS EASE LATER MONDAY MORNING. BY THURSDAY...A RETURN TO ABOVE NORMAL TEMPERATURES AND BREEZY CONDITIONS MAY RESULT IN AN ELEVATED THREAT OF WILDFIRES OVER MUCH OF THE CAPROCK.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.